I have been attempting to come off citalopram for the last couple of months and have been taking it very slowly as recommended. However, once I got down to 5mg (originally on 20mg per day) I started to experience severe feelings of vertigo. This can be a slight feeling of ‘headiness’ to full-on room-spinning. It is particulary bad when I make sudden eye movements and get a weird juddering, time-lag effect. Things are fine when I am not actually moving about too much.
I was so worried I saw my doctor but he completely dismissed my symptoms as just ‘a bit of a coincidence’ when I stressed that I had never experienced anything like it before. I decided to withraw even more slowly until I was on 5mg every 3rd day and have now been off the tablets completely for a week. So far the diziness is showing no signs of receding.
If anybody else has had similar problems, I would be very interested to hear about it and am particularly keen to know how long I can expect this weird state of affairs to last!
Thanks in anticipation…